MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A FS-2; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A FS-2; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 661H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, on thread broke.The customer said that they used the sutures gently, but this happened anyway.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/21/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: (b)(4) issue thread broke- - was there any adverse consequence associated with the patient? no - when was the thread broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify the suture came off when they sewed the carpal tunnel.After the first stitch the thread came off.No damage to the patient or that the operation took longer.The surgeon took a new suture.- when was the threads loosened from the needle (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify during handling.The suture came off when they sewed the carpal tunnel.After the first stitch the thread came off.No damage to the patient or that the operation took longer.The surgeon took a new suture.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The customer has not received the return box.- please provide the source or name and email of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).(b)(6) corridor phone, ask for (b)(6) if you need to call her.Noc24-0164/(b)(4) issue thread loosened from the needle - was there any adverse consequence associated with the patient? no - when was the thread broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify the tread was off when it was taken out of the box.- when was the threads loosened from the needle (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify when they took it out of the suture cover - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The customer has not received the return box.- please provide the source or name and email of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).(b)(6) corridor phone, ask for (b)(6) if you need to call her.Noc24-0164/(b)(4) issue thread loosened from the needle - was there any adverse consequence associated with the patient? no - when was the thread broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify the tread was off when it was taken out of the box - when was the threads loosened from the needle (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify when they took it out of the suture cover - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.¿ the customer has not received the return box.- please provide the source or name and email of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).(b)(6) - corridor phone, ask for (b)(6) if you need to call her.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, twenty-one unopened samples that pertain to the product code 661h.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment, the pull force and tensile force were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional devices analysis: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received one detached needle and a suture outside its packaging that pertained to product code 661h.After investigation of the sample, the swage and attachment area were not as expected; since the hit of the stake was on the edge of the swage area of the needle, causing the suture to be severely cut due to an incorrect swage.Based on the information currently available, an incorrect swage issue was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.

Brand Name
ETHLN BLK 18IN 5-0 S/A FS-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18747355
Report Number2210968-2024-01597
Device Sequence Number15029954
Product Code GAR
UDI-Device Identifier10705031007703
UDI-Public10705031007703
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number661H
Device Lot NumberTKBEZT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer02/22/2024
04/22/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/08/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown